Ask a doctor

What Can Be Done to Fade Redness from Carac Treatment for Actinic Keratosis?

Should the area be kept moist or left dry? Which moisturizer should be used? How long can the area take to fade back to normal? In terms of months? Is it safe to use VBeam Laser after a certain amount of time, if the area doesn't fade completely on its own? Thank you to anyone who can help.

Doctor Answers (2)

Redness will fade after Carac

+2

I know exactly what you are talking with regards to the redness after Carac.  It will absolutely fade if you do not do anything, but the waiting can cause anxiety, I know.

Sometimes a little, weak topical steroid can help expedite its resolution, but I would not use any lasers on the area because it is an inflammatory redness, and not necessarily the result of angiogenesis (development of new blood vessels) which is causing it.  Thus, I would expect a minimal improvement from any vascular lasers.

 

 

Naples Dermatologic Surgeon

All depends on how brisk the reaction is...

+1

often it's a good idea to use a topical cortisone for up to several weeks to reduce the inflammation and redness...but if you don't want to, the color should return to normal within a month...if you're troubled by discoloration, the VBeam is a good device to help get rid of redness...can be used anytime along the healing process...

Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.